I have been on Lexapro (Escitolopram) for about 5 years and it has given me back my life. I was having panic attacks and was diagnosed with G.A.D. (General Anxiety Disorder) I found out that a side effect of this drug is bruxism which I have and also insomnia. Also, of course low sex drive. I am thinking of going off it but am worried how I'll be without it. Any thoughts?
While both these problems can be related to the antidepressant, I wouldn't give up hope. It sounds like this med is working for you so why not treat the other conditions while staying on the antidepressant. The low sex drive is a common side effect, but I just learned to live with. Gotta weigh the benefits vs. the drawbacks. I wouldn't want to deal with the high anxiety especially if the med gave me my life back. If you were to decide to discontinue, do so very slowly over time so to avoid withdrawal effects.
I just started the generic form of Lexapro (Escitolopram) , have been on it for about 1 month now. I love it. I feel more like my old self again with very few side effects. I have noticed that if I don't take my dose at the same time every morning though I get kinda bitchy or irritable for no reason until the med gets back into my system. I found it interesting that some people who switched to the generic after being on Lexapro have headaches and it doesn't work for them. Wonder if they had started out with the generic if it would have worked better for them?
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Nov 2009 • 6 answers
Posted 22 Jul 2010 • 3 answers
Posted 23 Apr 2015 • 2 answers
Posted 25 Jul 2016 • 1 answer
Posted 5 Aug 2016 • 0 answers